Jump to content
Important Survey - Please Participate ×

Help please


[My...]

Recommended Posts

Hello,

My wife is coming off diazepine after 10 years. She doesn't like to use computers, they cause her anxiety. I have found this site and it contains a lot of helpful information concerning many of the symptoms she's experiencing, but often the posts are difficult to read because of the restrictions for non-members. I considered writing 'as her' but I'm not into being deceitful like that. I haven't seen any other posts from significant others, so I won't post, but I would like to be able to fully read the threads if possible.

 

If my wife decides to post in the future, we could either use the same account, or do a new one for her, whatever you want. She has reduced to .5mg a day (from about .7/.8) in the last week and is finding it very very hard going. We could really do with the support if possible.

 

Quick history,

5 years of 2.5mg approx 3 times a week but more if needed.

4 years of 2.5 daily

6 month approx 2 daily

then gradually cutting down until down to 1mg two months ago,

then in the last month down to .7 to .8, then last monday .5 a day,

 

Massive w/d symptoms now though.

 

My wife is next to me and knows everything I'm typing, I'm not doing it in secret. I understand she is in control of this, I'm just trying to help.

 

Many thanks.

 

Link to comment
Share on other sites

Hello Mygoodlife, Welcome to BenzoBuddies!

 

And welcome to your wife as well, we're glad you found us and you're welcome to post for her if you wish, we have significant others on the forum who are also helping their partners.

 

I have a question before we get started, is your wife taking Diazepam, I can't seem to find a good definition of Diazepine. 

 

If her symptoms are too much for her then it's time to slow her taper way down and perhaps hold longer between reductions, this isn't a guarantee that symptoms will be reduced but it's all we have when faced with this situation. 

 

Have you read  The Ashton Manual, it's so important to understand what's happening to us and chapter 3 lists our symptoms and why we feel them, I found this to be comforting.

 

The Planning your taper (Taper Plans) board will give you some ideas for taper changes if you'd like to take a look at the methods we support.

 

The Withdrawal Support (during your taper) board is a great place to receive the validation we all need when we're going through this, no one understands better than those who are living it.

 

We're glad you found us, please let us know how we can help you and your wife.

 

Pamster

 

Link to comment
Share on other sites

Thanks for the reply and for letting us use the boards.

 

I have a question before we get started, is your wife taking Diazepam, I can't seem to find a good definition of Diazepine. 

Yes, sorry, I meant Diazepam. We had read (perhaps skimmed is closer to the truth, for me at least) the Ashton method. I think it states a jumping off point might by 1mg, but my wife tends to be extremely sensitive to medications, and also other things such as smells and light, which could partly be due to the diazepam, but could also be partly her nature. Anyway, jumping off now seems like a bad idea to her most of the time.

 

She was very anxious moving from 5mg pills to 2mg pills, so moving to liquid might present problems also.

 

At the moment, because she is on .5, it isn't too hard to split a pill into 4 parts, but it is difficult to get the quarters exactly the same.

 

So many issues really, we will go to the withdrawal support and post there, thanks again.

 

If her symptoms are too much for her then it's time to slow her taper way down and perhaps hold longer between reductions, this isn't a guarantee that symptoms will be reduced but it's all we have when faced with this situation. 

Yes, perhaps, we thought she was going slow, perhaps until this last step, which was taken because of the difficulty is measuring the difference between .8, .7, .6 and so on. Like break a tablet in half, and then a break a little more off isn't very accurate and wastes the tablets!

 

Also, because Ashton suggests (I think) and many can, jump off at 1mg, we thought perhaps better to try to begin the end as quickly as feasible, (like in maybe a month or two), but we'll see.

 

Thanks again.

Link to comment
Share on other sites

Hello and welcome from me as well,

 

I'm so happy you are willing to help your wife through what can be a challenging process. 

 

If your wife is sensitive to medications and changes, as many of us are, I think stopping at 1mg would be difficult. I could not have done that. If your wife is having massive withdrawal symptoms now, this would be a sign that she needs to take things slower, much slower.

 

Some people use a jewelers scale to help measure out the appropriate dose.  You might look into that.

 

Benzo withdrawal is not a race, the nervous system is very fragile and it's best to allow it to adjust to the dose changes.

 

pianogirl  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...